False memories?

finalpoet

Stalwart
Messages
337
Reaction score
4
Points
53
I'm on Vimpat and it's causing severe memory loss and the seizures are too. Have you ever created false or fake memories? Things that never happened? Or the details are adverted? Because I thought I knew when I remembered something correctly, I knew when the details were probably wrong, and when I just couldn't remember. But the last few weeks I thought I remembered something correctly but my sister with a great memory has shown me wrong when I thought I was right. So is it surprisingly her memory a few times or can I create false memories?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,807
Reaction score
241
Points
173
Even without meds or seizures, humans are susceptible to creating false memories, so it's entirely possible that's what's happening for you. Our brains like to create tidy narratives, so we tend to create stories to make sense of stuff that's hard to explain, or to fill in gaps that might occur when our neurons are misbehaving.
 

finalpoet

Stalwart
Messages
337
Reaction score
4
Points
53
Well honestly it wasn't so much a question of may I be creating memories. I worded it incorrectly, it's more a question of could it be the meds? Can the made cause that? If not then I am creating memories.
 

masterjen

New
Messages
2,080
Reaction score
0
Points
0
I took Vimpat at one point and creation of false memories wasn't a side effect I was told to be on the lookout for. If you are concerned and feel these false memories are affecting your safety or well-being by all means speak to your pharmacist and/or neurologist.

For what it is worth, and along the lines of what Nakamova mentioned, I have had dreams so vivid that I have wondered if what I dreamt about really did occur!
 

Porkette

Veteran
Messages
1,762
Reaction score
176
Points
173
Hi finalpoet,

I've been on vimpat for at least 3 yrs. if not longer and my short term memory isn't the best. What I found out was that the hippocampus of my brain had begin to shrink and harden from so many seizures the past 46 yrs. My Dr. told me to do a lot of math, word search puzzles and brain teasers to better my memory and it has helped a lot. I wish you the best of luck and May God Bless You!

Sue
 
Top